Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2017, 5:31 PM CST for 4 counties in Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2017, 5:31 PM CST (23:31 UTC)
- Expired
- Feb 27, 2017, 6:15 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Camp County, TX, Franklin County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 5:55 PM CST | HAIL 0.75 | 6 W Pittsburg, TX | DIME SIZE HAIL REPORTED IN LEESBURG... HAIL COVERED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
663
WUUS54 KSHV 272331
SVRSHV
TXC063-159-459-499-280015-
/O.NEW.KSHV.SV.W.0027.170227T2331Z-170228T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
531 PM CST MON FEB 27 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in northeastern Texas...
Northeastern Wood County in northeastern Texas...
Northwestern Upshur County in northeastern Texas...
Western Camp County in northeastern Texas...
* Until 615 PM CST
* At 530 PM CST, a severe thunderstorm was located near Winnsboro,
moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees. This storm
produced golfball sized hail and strong winds earlier
over Lake Fork.
* Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Newsome, Rocky Mound and
Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9533 3296 9531 3297 9531 3299 9525
3305 9498 3282 9495 3280 9534 3295 9539
TIME...MOT...LOC 2330Z 255DEG 24KT 3289 9528
HAIL...1.75IN
WIND...60MPH
$$
133 follow-up statements
317
WWUS54 KSHV 272345
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
545 PM CST MON FEB 27 2017
TXC063-159-459-499-280015-
/O.CON.KSHV.SV.W.0027.000000T0000Z-170228T0015Z/
Franklin TX-Wood TX-Upshur TX-Camp TX-
545 PM CST MON FEB 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTH CENTRAL FRANKLIN...NORTHEASTERN WOOD...NORTHWESTERN UPSHUR
AND WESTERN CAMP COUNTIES...
At 545 PM CST, a severe thunderstorm was located near Scroggins, or
near Leesburg, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Newsome, Rocky Mound and
Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 9528 3299 9525 3305 9498 3282 9495
3288 9525
TIME...MOT...LOC 2345Z 255DEG 24KT 3292 9516
HAIL...1.75IN
WIND...60MPH
$$
13948
WWUS54 KSHV 272359
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
559 PM CST MON FEB 27 2017
TXC063-159-459-499-280015-
/O.CON.KSHV.SV.W.0027.000000T0000Z-170228T0015Z/
Franklin TX-Wood TX-Upshur TX-Camp TX-
559 PM CST MON FEB 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SOUTH CENTRAL FRANKLIN...NORTHEASTERN WOOD...NORTH CENTRAL UPSHUR
AND WESTERN CAMP COUNTIES...
At 559 PM CST, a severe thunderstorm was located over Leesburg,
moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pittsburg, Leesburg, Scroggins, Newsome and Rocky Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9522 3300 9522 3305 9498 3286 9496
3292 9518
TIME...MOT...LOC 2359Z 255DEG 24KT 3294 9505
HAIL...0.75IN
WIND...60MPH
$$
13707
WWUS54 KSHV 280007
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
607 PM CST MON FEB 27 2017
TXC063-159-459-499-280016-
/O.EXP.KSHV.SV.W.0027.000000T0000Z-170228T0015Z/
Franklin TX-Wood TX-Upshur TX-Camp TX-
607 PM CST MON FEB 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN...
NORTHEASTERN WOOD...NORTH CENTRAL UPSHUR AND WESTERN CAMP COUNTIES
WILL EXPIRE AT 615 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3296 9522 3300 9522 3305 9498 3286 9496
3292 9518
TIME...MOT...LOC 0006Z 255DEG 24KT 3295 9500
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 5:05 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 27, 5:05 PM CST, 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 505 PM CST Mon Feb 27 2017 .DISCUSSION... This afternoon with plenty of moisture from the Gulf in combination with a warm front that extended from South Central Oklahoma across Northeast and East Texas and into Northwest Louisiana and into North Central Louisiana near a Paris to Mount Pleasant, Texas and Minden to Ruston, Louisiana line. This boundary was shown on visible satellite data as the edge of the lower clouds was noted. The gradient of the surface dew points on surface plots also depicted the front. Showers and thunderstorms were developing in the warm sector in wake of the boundary and with the low level jet spreading Northeast into the area and into the surface boundary, convection is expected to continue. Aloft additional lift will occur as disturbances spread over the forecast area in the Southwest flow aloft. The area of convection will shift to the East and Northeast overnight and some of the thunderstorms may become severe with the main concerns of large hail and high and possibly damaging winds. Convection is expected to continue through the day tuesday and Tuesday night with the threat shifting North. Showers and thunderstorms will start to taper off from West to East for late Tuesday night and into Wednesday as the approach of an upper level trough of low pressure and a surface cold front move across the forecast area. For the last half of the work week surface high pressure will be building into the central and southern sections of the country returning colder temperatures for our region. Dry conditions will prevail through the late half of the work week with returning rain chances into the weekend as the surface high pressure shifts east of the area and the ridging aloft passes over the area, with the flow aloft transitioning back to a Southwest flow with arriving disturbances combining with the return low level moisture. /06/ && .PREV DISCUSSION... /issued 1128 AM CST Mon Feb 27 2017/ AVIATION... Mixed bag of flight categories expected this afternoon, as sct convection will continue to develop and may affect a few sites. MVFR/IFR cigs/vsbys to affect the terminals areawide overnight, with some improvement possible by mid morning Tuesday. Otherwise, sely winds 5-10 kts expected to continue through this afternoon and overnight, before winds pick up out of the s at 8-12 kts after sunrise Tuesday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 84 65 71 / 30 30 50 30 MLU 64 85 69 75 / 30 30 60 50 DEQ 59 81 56 64 / 40 40 60 20 TXK 63 81 60 67 / 40 40 60 20 ELD 63 82 63 70 / 30 40 50 40 TYR 66 83 59 66 / 30 40 50 20 GGG 65 84 62 69 / 30 40 50 30 LFK 66 85 68 73 / 30 30 60 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/12
Hazardous weather outlook, Feb 27, 5:47 AM CST, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 547 AM CST Mon Feb 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 547 AM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms can be expected throughout the day. Small hail and gusty winds may be possible with some storms. Although widespread organized severe weather is not expected today, a few storms could produce large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of showers and thunderstorms will continue through Wednesday. Organized severe thunderstorms may be possible on Tuesday evening into Wednesday morning across the ArkLaTex along a cold front. The greatest threat of severe thunderstorms will be mainly across Southeast Oklahoma, Northeast Texas, and Southern Arkansas with a lesser threat south across lower sections of Northeast and East Texas and North Louisiana. Damaging winds, some marginally severe hail and isolated tornadoes will be possible with some storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 05
In the hours before
Special weather statement, Feb 27, 4:03 PM CST, 1 hour 28 minutes before
Special Weather Statement National Weather Service Shreveport LA 403 PM CST MON FEB 27 2017 TXZ124-272245- Wood TX- 403 PM CST MON FEB 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD COUNTY UNTIL 445 PM CST... At 403 PM CST, Doppler radar was tracking a strong thunderstorm near Emory, or 18 miles northwest of Mineola, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winnsboro, Quitman, Pleasant Grove, Forest Hill, Alba and Yantis. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3296 9525 3282 9521 3277 9564 3296 9567 TIME...MOT...LOC 2203Z 257DEG 24KT 3286 9571 12
Local storm report, Feb 27, 5:30 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST MON FEB 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 5 NW QUITMAN 32.85N 95.51W
02/27/2017 E1.75 INCH WOOD TX PUBLIC
GOLF BALL SIZE REPORTED BY FISHERMAN ON LAKE FORK
&&
EVENT NUMBER SHV1700057
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:19 AM CST | Special Weather Statement | SHV | Bowie, Franklin, Titus | 41 min |
| Feb 27, 2:13 AM CST | Special Weather Statement | SHV | Bowie | 47 min |
| Feb 27, 1:10 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 47 min |
| Feb 27, 4:03 PM CST | Special Weather Statement | SHV | Wood | 42 min |
| Feb 27, 4:44 PM CST | Severe Thunderstorm Warning | SHV | Wood | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.